MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942816500
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties occurred.A 70% to 80% stenosed target lesion was located in a none tortuous and minimally calcified left main(lm) artery and proximal anterior descending artery (lad).A two 5.00 x 16mm synergy megatron drug-eluting stent were selected for use in the percutaneous coronary intervention (pci) procedure.A percutaneous transluminal coronary angioplasty (ptca) was performed and the lesion pre dilated with emerge balloon.A first synergy megatron was deployed in lad, then a second synergy megatron stent used for lm.After deploying stent 16 atmosphere, physician pulled stent back to flare at ostium and felt the balloon got stuck on proximal stent strut.After multiple attempts to re-inflating balloon at 18 atmosphere, advancing guide catheter to stent balloon and try to use as support, and it was unsuccessful to get the balloon loose from stent.Then, the physician decided to pull and the stent stayed in place.After getting stent loose was still unable to get back in guide catheter, so, the physician removed the guide catheter, guidewire and the balloon as one piece by pulling the guide catheter with it.The balloon removed in fully deflated.The procedure was completed with new guide catheter, wire and nc balloon.There were no patient complications and the patient was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: synergy megatron mr us 5.00 x 16mm stent delivery system (sds), was returned for analysis on the customer guidewire measured at 0.0140 inches and inside the customer 6f guide catheter, the following attributes were examined: stent profile: no stent was returned as the stent was implanted in the patient.Balloon profile: the balloon was in a deflated state and stuck at the distal end of the guide catheter.Tip profile: a visual and microscopic examination of the bumper tip showed no signs of tip damage.No issues were noted with its profile.Hypotube profile: post removal of the device from the guide catheter multiple kinks were noted on the hypotube shaft of the delivery system.Shaft polymer extrusion profile: a visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues.Functional analysis: the device was soaked in a water bath.An inflation device was then attached to the manifold hub and the device inflated to 16 atm, held pressure and deflated (10 s) and was withdrawn without issues through he distal end of the guide catheter.The inflation device was verified before and after the inflation using a druck gauge to 16 atm.No other issues were identified during analysis.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15160662
Report Number2134265-2022-08294
Device Sequence Number20302142
Product Code NIQ
UDI-Device Identifier08714729985648
UDI-Public08714729985648
Combination Product (Y/N)Y
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2023
Device Model NumberH7493942816500
Device Lot Number0028748691
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceWhite